Skin Care Talk banner

1 - 20 of 24 Posts

·
Registered
Joined
·
123 Posts
Discussion Starter #1
okay, so my liquid gold has turned into my worst enemy w/in the week. I started on monday, only using one time and my skin is awful right now! it's wrinkled, a little welty and red and this is just after one time of use. I am not sure what to do, if I should continue or no. I am miserable right now and not sure this is going to be worth it. everyone is looking at my face!
 

·
Banned
Joined
·
33,050 Posts
Oh bummer. Just go slow Kiera!

Are you trying cold compresses to your face? Treat it like a burn.

Wash gently with a mild lotion cleanser like Purpose, if at all.

Vanicream makes a very mild emollient without any parabens, fragrance or bad stuff. It's available at Walmart. Apply it to damp skin to seal in the moisture. You could try spritzing the skin with mineral water, like Evian, which has minerals in it and is free from chlorine like tap water has.

After your skin calms down, in a couple weeks, you might try mixing the Renova with the Vanicream to dilute it A LOT. That way you can acclimate your skin to it gradually. Don't give up! You are just a tender gal!

Lots of ppl get sunburns, so I bet many ppl can empathize with you right now. Just go about your business. It's heartbreaking but it will heal.



Skin | care | talk
 

·
Registered
Joined
·
123 Posts
Discussion Starter #3
thanks fawnie, I was afraid this would happen and I wouldn't even question staying w/this if there is a guarantee that this will not go on forever. so you don't think the vanicream will exacerbate breakouts? and you're right, it's kind or like a sunburn but just in certain areas of my face. I guess I'm afraid if I just do it once a week for a while that my skin will not receive any benefits but just get irritated.
 

·
Registered
Joined
·
6,879 Posts
Don't forget aloe vera that stuff is the bomb for burns. Any kind of burn. Trust me!
 

·
Registered
Joined
·
6,879 Posts
Yes find the pure 100% with nothing added. Great fantastic stuff for burns. I normally have a plant of it around the house. I need to get another one the winter got my last one.
 

·
Banned
Joined
·
33,050 Posts
thanks fawnie, I was afraid this would happen and I wouldn't even question staying w/this if there is a guarantee that this will not go on forever. so you don't think the vanicream will exacerbate breakouts? and you're right, it's kind or like a sunburn but just in certain areas of my face. I guess I'm afraid if I just do it once a week for a while that my skin will not receive any benefits but just get irritated.
Once a week is fine for a while, but I would dilute it with something mild that your skin can handle - anything that is not overly full of other ingredients. Renova is simply Retin-A mixed with a moisturizer to make it less drying to older skin! It could be that you are sensitive to the moisturizer in the Renova, but my guess is that it's just too strong right now.

If you dilute it you can use it regularly and still be able to tolerate it. I burned myself like that when I used Tazarotene and had to dilute it until I could tolerate it. That took a couple months but now I can use it straight.

I'm so sorry this happened to you. Don't try to exfoliate the flakies..just soak them off with warm water and a face cloth. You don't want scars!



Skin | care | talk
 

·
Registered
Joined
·
123 Posts
Discussion Starter #8
thanks, I was wondering if I should exfoliate or not. Do you have a suggestion of what moisturizer I could dilute with? what about an oil like rosehip or something? I have some sweet almond oil
 

·
Registered
Joined
·
115 Posts
What moisturizer do you usually use? I like oils and Gold Bond Restoring lotion, but I don't have sensitive or breakout prone skin. I would think whatever you have used before that your skin liked would be the best thing for you to use for moisturizing/buffering.
 

·
Registered
Joined
·
115 Posts
Oh, I wanted to add, that I use oil to gently exfoliate the flakies. I recently started tretinoin gel and have had some redness/dryness/peeling. Pretty minimal, but I've been listening to my skin as far as how much and how often to use. Sometimes my skin says "back off".
 

·
Registered
Joined
·
123 Posts
Discussion Starter #11
the moisturizer I was using is an anti-aging cream w/a lot of peptides in it but I'm afraid there might be too much going on in that cream----maybe somethng milder?
 

·
Registered
Joined
·
115 Posts
Yeah, I don't know how the peptides might react with stressed skin. I've haven't tried it, but I've heard many positive things about jojoba oil and squalane. They are supposed to be the most similiar in composition to human sebum.
 

·
Banned
Joined
·
33,050 Posts
Good idea LLucy to soak off the flakies with a mild oil.

I think whatever oil you tolerate might be fine to dilute the Renova. It's going to be trial and error for a while til you get acclimated to it. Best to test on a small area first.

The peptide cream would be a definite NO! Too much going on there to mix with another powerful active ingredient!



Skin | care | talk
 

·
Banned
Joined
·
33,050 Posts
Oh kiera, I know! It happened to me too, but it went away and I learned my lesson: test on a small area first and wait a couple days. We all learn that the hard way!



Skin | care | talk
 

·
Registered
Joined
·
123 Posts
Discussion Starter #16
so it's the next day and I suffered most of the day w/puckered, flaky,dry skin and then suddenly my skin just stopped screaming. so I tried again tonight and mixed it w/my moisturizer and am now waiting for the storm to begin again
 

·
Registered
Joined
·
209 Posts
My skin did the same thing. I totally feel for you. I looked horrible!! I gave it 3 days to settle (until the redness (actually more like a burn) went away). Then on the 4th night I mixed it with my moisturizer and it worked fine. Just a touch of redness but nothing too severe. I think I will buffer it for a few weeks and just lessen the buffering agent until I can tolerate.
 

·
Registered
Joined
·
123 Posts
Discussion Starter #18
hey Emily how long have you been using it now? you are exactly right, it is like a burn and my skin will pucker underneath and make the wrinkles more pronounced. thank you for your comment! a simple response makes me feel so much better
 

·
Registered
Joined
·
209 Posts
hey Emily how long have you been using it now? you are exactly right, it is like a burn and my skin will pucker underneath and make the wrinkles more pronounced. thank you for your comment! a simple response makes me feel so much better
I have only used it for 10 days. Since I have been buffering I am able to tolerate more and more. Next week I will cut my moisturizer in half and keep taking it down until I don't need to buffer it any longer. I don't want to take a chance again so I am going to take it slow. Try this, it probably will work for you too.
 

·
Registered
Joined
·
123 Posts
Discussion Starter #20
one last question: how many times during the week do you use the buffered treatment? is it every night, every other night....?
 
1 - 20 of 24 Posts
Top